# SDR 96ZZZM1415

- Difficulty date: August 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N31704
- Make and model: Beech 1900C
- Aircraft serial: UB12
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Part number: 4530130D
- Condition: Discharged
- Location: Elt
- Stage of operation: IN
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

ELT BATTERY, WITH 2 MOS REMAINING UNTIL CALENDAR EXPIRATION, BEGAN LEAKING, CAUSING PLASTIC CASE TO CRACK AND DISINTEGRATE.  ACID LEAKED INTO TRANSMITTER RENDERING IT INOPERATIVE.  LEAKING ACID ALSO CAUSED THE PLASTIC TRAY (ORIGINALLY SUPPLIED WITH THE ELT AS PART OF THE INSTALLATION KIT) TO CRACK AND DISINTEGRATE AS WELL, REDUCING OR ELIMINATING THE 9G RESTRAINT CAPABILITY.  ACID ALSO SPILLED ON AIRFRAME MEMBERS.  FOUND DURING A SCHEDULED INSPECT.  SUBMITTER STATES, THIS IS THE 2ND UNIT TO HAVE BEEN FOUND FAILED IN THIS MANNER.  S/N 55215 WAS ALSO FOUND TO HAVE CRACKED CASE AND TRAY DUE TO LEAKING ACID.
